Alert archive / Maine / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 83, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Sep 5, 2017, 5:17 PM EDT for 5 counties in Maine. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2017, 5:17 PM EDT (21:17 UTC)
- Expired
- Sep 5, 2017, 6:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Androscoggin County, ME, Cumberland County, ME, Kennebec County, ME, Oxford County, ME, Sagadahoc County, ME
The radar
The Portland,ME radar (KGYX), 16 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 5:30 PM EDT | TSTM WND DMG | Lewiston, ME | WIRES DOWN ON SWITZERLAND ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 9.3 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
863
WUUS51 KGYX 052117
SVRGYX
MEC001-005-011-017-023-052200-
/O.NEW.KGYX.SV.W.0083.170905T2117Z-170905T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gray ME
517 PM EDT TUE SEP 5 2017
The National Weather Service in Gray Maine has issued a
* Severe Thunderstorm Warning for...
Southwestern Kennebec County in south central Maine...
Southeastern Oxford County in western Maine...
Androscoggin County in southwestern Maine...
Central Cumberland County in southwestern Maine...
Northwestern Sagadahoc County in south central Maine...
* Until 600 PM EDT
* At 516 PM EDT, a severe thunderstorm was located 7 miles north of
Gray, or 8 miles south of Mechanic Falls, moving northeast at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Lewiston, Brunswick, Mechanic Falls, Topsham, Turner, Freeport,
Gray, Litchfield, Manchester, Raymond, Winthrop, Lisbon, Greene,
Durham, Casco, Bowdoin, Bowdoinham, Leeds, Hebron and New
Gloucester.
This includes the following highways...
Interstate 295 between mile markers 28 and 40.
Interstate 95 between mile markers 63 and 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4386 7051 4417 7051 4437 6991 4393 6987
TIME...MOT...LOC 2116Z 244DEG 24KT 4400 7036
HAIL...1.00IN
WIND...60MPH
$$
CEMPA2 follow-up statements
834
WWUS51 KGYX 052126
SVSGYX
Severe Weather Statement
National Weather Service Gray ME
526 PM EDT TUE SEP 5 2017
MEC001-005-011-017-023-052200-
/O.CON.KGYX.SV.W.0083.000000T0000Z-170905T2200Z/
Kennebec ME-Oxford ME-Androscoggin ME-Cumberland ME-Sagadahoc ME-
526 PM EDT TUE SEP 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN KENNEBEC...SOUTHEASTERN OXFORD...ANDROSCOGGIN...
CENTRAL CUMBERLAND AND NORTHWESTERN SAGADAHOC COUNTIES...
At 525 PM EDT, a severe thunderstorm was located near Lewiston,
moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Lewiston, Brunswick, Mechanic Falls, Topsham, Turner, Freeport, Gray,
Litchfield, Manchester, Raymond, Winthrop, Lisbon, Greene, Durham,
Casco, Bowdoin, Bowdoinham, Leeds, Hebron and New Gloucester.
This includes the following highways...
Interstate 295 between mile markers 28 and 40.
Interstate 95 between mile markers 63 and 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4386 7051 4417 7051 4437 6991 4393 6987
TIME...MOT...LOC 2125Z 244DEG 24KT 4403 7028
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
CEMPA094
WWUS51 KGYX 052157
SVSGYX
Severe Weather Statement
National Weather Service Gray ME
557 PM EDT TUE SEP 5 2017
MEC001-005-011-017-023-052207-
/O.EXP.KGYX.SV.W.0083.000000T0000Z-170905T2200Z/
Kennebec ME-Oxford ME-Androscoggin ME-Cumberland ME-Sagadahoc ME-
557 PM EDT TUE SEP 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KENNEBEC...
SOUTHEASTERN OXFORD...ANDROSCOGGIN...CENTRAL CUMBERLAND AND
NORTHWESTERN SAGADAHOC COUNTIES WILL EXPIRE AT 600 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However heavy rain is still possible with this
thunderstorm.
LAT...LON 4386 7051 4417 7051 4437 6991 4393 6987
TIME...MOT...LOC 2157Z 244DEG 24KT 4412 7002
$$
CEMPAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:10 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Sep 5, 3:10 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Gray ME
310 PM EDT Tue Sep 5 2017
.SYNOPSIS...
A cold front will gradually settled over the region tonight with
showers and thunderstorms. These showers and storms will
gradually weaken and become more scattered overnight.
However...several weak waves of low pressure will track
northeast along the front through Wednesday night and provide
the chance for some potentially heavy rainfall. Eventually this
front will shift offshore Thursday...but unsettled weather is
likely to continue into Friday and Saturday.
&&
.NEAR TERM /THROUGH TONIGHT/...
The main focus in on convective potential thru the early evening
hours. Early day clouds have kept much of the area stable to
start the day. But satellite imagery continues to show expanding
Cu field across Srn NH and extending into far SWrn ME...as
warmer air and especially deeper moisture move into the region.
Destabilization is already under way as some lightning has been
noted in SW NH and SPC mesoanalysis puts MLCAPE around 1000 J/kg
over parts of the Srn forecast area. Continued thunderstorm
development is expected in the next couple of hours.
The environment is characterized by high shear/low CAPE. That
deep...unidirectional shear will support supercellular storm
types before gradual growth upstream into linear segments.
Though CAPE will be on the lower side...it will not take much
updraft strength to tap strong low to mid level jet on the
order of 50 kts. This will make damaging wind gusts the primary
severe threat today...though with a relatively large 0-3 km CAPE
forecast some low level stretching of available helicity makes
the tornado threat non-zero. Eventually the threat will
transition to heavy rainfall and possible flooding...as storms
become linear and front parallel to forcing.
As this area of forcing departs to the NE...widespread precip
will taper to scattered showers after midnight. This will
provide a relative break before more rainfall moves in Wed.
&&
.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
Model guidance is beginning to show an increasing LLJ Wed into
Wed night. This will transport PWAT anomalies of 1 to 2 standard
deviations into the region and provide forcing for areas of
heavy rainfall. The set up seems primed for SE upslope enhanced
precip...along with enhanced convective rain considering
forecast soundings continue to show plenty of elevated CAPE for
thunder. Hi-res model guidance is showing a large area of
possibly heavy rain developing early Wed and moving Nwd thru the
forecast area into the afternoon. Then a second area develops
and moves thru Wed night. Given expected training of showers and
storms this afternoon/evening...a flash flood watch may be
necessary if the same areas threaten to be in the cross hairs
Wed as well. Regardless a widespread 1 to 2 inches looks
likely...with the potential for more in localized spots.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
The models are in decent agreement on the long wave pattern
through the upcoming weekend. We begin the period with a
anomalously deep trough centered across the Great Lakes and an
upstream ridge over the western third of the CONUS. This trough
makes only slow eastward progress and will not exit into the
maritimes until early next week. With the upper trough dominating
here through the upcoming weekend...this promises to be a cool
unsettled period for the forecast area. We begin the period with
the cold front stretching from the coastal plain of eastern New
England southward through the mid Atlantic region on Thursday.
With the front nearly parallel to the upper flow...we'll see a
steady rain with additional amounts of up to an inch before the
baroclinic zone finally shifts offshore during the day Thursday.
In its wake...cyclonic flow and the passage of several surface
troughs promises several days of clouds along with a passing
shower...especially across the higher terrain. It won't be until
Monday when we see a marked improvement in the sensible weather as
rising heights and ridging take hold across the region. It should
be noted that over the past several runs the deterministic model
solutions have slowed the exiting trough a bit. So we may in fact
see more clouds then sunshine on Monday...mainly over our northern
and eastern Maine zones.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Short Term...Mainly VFR conditions across the area this
afternoon will deteriorate this evening as a cold front edges
towards the region. Widespread MVFR and local IFR or lower will
be possible in SHRA and TSRA along the front. Given how long it
takes the front to near the coast...TSRA forecast there is
highly uncertain. Beyond the evening some isolated embedded TSRA
are possible in any rainfall...but there is not enough
confidence in timing and location to include in TAFs. Model
guidance does show a large area of possibly +RA developing
around 12z Wed...and could bring areas of IFR to the forecast
area.
Long Term...
Thu...MVFR in rain and fog with areas of IFR.
Fri - Sat...Areas of MVFR in cigs and -shra.
Sun...Sct MVFR possible in -shra.
&&
.MARINE...
Short Term...SCA remains in effect for SSW flow ahead of the
slowly approaching cold front. Gusts near 25 kts and seas 5 to 8
feet will be possible thru Wed. SCA may need to be extended
beyond this time outside the bays as seas will be slow to
diminish in onshore flow.
Long Term...
Thu...Small Craft conditions are probable outside the bays ahead
of a slow moving cold front.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 8 AM EDT Wednesday for ANZ150>152-
154.
&&
NEAR TERM...Legro
SHORT TERM...Legro
LONG TERM...Schwibs
AVIATION...Legro/Schwibs
MARINE...Legro/SchwibsHazardous weather outlook, Sep 5, 3:21 PM EDT, 1 hour 56 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 321 PM EDT Tue Sep 5 2017 MEZ012-018>020-NHZ004>013-015-061930- Southern Oxford-Interior York-Interior Cumberland-Androscoggin- Northern Carroll-Southern Grafton-Southern Carroll-Sullivan- Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Western And Central Hillsborough- 321 PM EDT Tue Sep 5 2017 This Hazardous Weather Outlook is for Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected to develop through this evening across the area. Some thunderstorms may be severe...with damaging winds being the main threat. Locally heavy rainfall is also likely in any thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periods of heavy rainfall will be likely Wednesday and especially Wednesday night. Localized urban and small stream flooding will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MEZ023>028-NHZ014-061930- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 321 PM EDT Tue Sep 5 2017 This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected to develop through this evening across the area. Some thunderstorms may be strong...with gusty winds being the main threat. Locally heavy rainfall is also likely in any thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periods of heavy rainfall will be likely Wednesday and especially Wednesday night. Localized urban and small stream flooding will be possible. There is also a moderate risk of strong rip currents at area beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MEZ007>009-013-014-021-022-NHZ001>003-061930- Northern Oxford-Northern Franklin-Central Somerset-Southern Franklin- Southern Somerset-Kennebec-Interior Waldo-Northern Coos- Southern Coos-Northern Grafton- 321 PM EDT Tue Sep 5 2017 This Hazardous Weather Outlook is for south central Maine, west central Maine, western Maine and northern New Hampshire. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected to develop through this evening across the area. Some thunderstorms may be strong...with gusty winds being the main threat. Locally heavy rainfall is also likely in any thunderstorms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periods of heavy rainfall will be likely Wednesday and especially Wednesday night. Localized urban and small stream flooding will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ANZ150>154-061930- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 321 PM EDT Tue Sep 5 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Thunderstorms may bring gusty winds to the near shore waters this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Sep 5, 3:31 PM EDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service Gray ME 331 PM EDT TUE SEP 5 2017 NHZ005-007>009-052000- Merrimack-Belknap-Southern Grafton-Sullivan- 331 PM EDT TUE SEP 5 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SULLIVAN...SOUTH CENTRAL GRAFTON...WEST CENTRAL BELKNAP AND NORTHWESTERN MERRIMACK COUNTIES... At 331 PM EDT, a strong thunderstorm was located near Newport, or 7 miles southwest of New London, moving northeast at 50 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Franklin, New London, Grafton, Bradford, Danbury, Newport, Warner, Bristol, Andover, Hill, Goshen, Croydon, Hebron, Newbury, Wilmot, Sulton, Sunapee, Springfield, Sanbornton and New Hampton. This includes the following highways... Interstate 89 between mile markers 24 and 38. Interstate 93 between mile markers 60 and 66. This also includes... Mount Kearsage and Mount Sunapee. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4321 7206 4334 7220 4371 7182 4352 7153 TIME...MOT...LOC 1931Z 220DEG 43KT 4333 7207 ES
Special weather statement, Sep 5, 3:46 PM EDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Gray ME 346 PM EDT TUE SEP 5 2017 NHZ005-007-052015- Southern Grafton-Sullivan- 346 PM EDT TUE SEP 5 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL SULLIVAN AND SOUTHWESTERN GRAFTON COUNTIES... At 346 PM EDT, a strong thunderstorm was located near Enfield, or near Lebanon, moving northeast at 35 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Lebanon, Grafton, Hanover, Enfield, Canaan, Groton, Grantham, Lyme, Cornish, Croydon, Dorchester, Orange, Springfield, Plainfield, Wentworth and Orford. This includes Interstate 89 between mile markers 42 and 56. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4345 7215 4357 7234 4387 7204 4372 7182 TIME...MOT...LOC 1946Z 224DEG 28KT 4359 7218 ES
Special weather statement, Sep 5, 4:16 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Gray ME
416 PM EDT TUE SEP 5 2017
NHZ011-052045-
Cheshire-
416 PM EDT TUE SEP 5 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHESHIRE COUNTY...
At 415 PM EDT, a strong thunderstorm was located near Brattleboro,
moving northeast at 35 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
Keene, Swanzey, Winchester, Hinsdale, Westmoreland, Chesterfield,
Walpole, Surry and Westminster Station.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4292 7252 4295 7253 4296 7251 4297 7248
4298 7246 4300 7246 4300 7244 4303 7246
4305 7247 4308 7244 4310 7244 4292 7227
4279 7251 4281 7254 4287 7256
TIME...MOT...LOC 2015Z 234DEG 31KT 4287 7264
ESSpecial weather statement, Sep 5, 4:44 PM EDT, 33 minutes before
Special Weather Statement National Weather Service Gray ME 444 PM EDT TUE SEP 5 2017 NHZ003>006-009-052115- Northern Grafton-Belknap-Southern Carroll-Southern Grafton-Northern Carroll- 444 PM EDT TUE SEP 5 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GRAFTON AND WEST CENTRAL CARROLL COUNTIES... At 444 PM EDT, a strong thunderstorm was located near Holderness, or near Plymouth, moving northeast at 40 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Plymouth, Moultonborough, Holderness, Ashland, Tamworth, Sandwich, Bartlett, Madison, Center Harber, Albany, Campton, Waterville Valley, Livermore and Thornton. This includes Interstate 93 between mile markers 81 and 87. This also includes... Squam Lake, Mount Chocorua, Mount Whiteface, The Tripyramids, and Mount Passaconaway. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4369 7156 4381 7175 4408 7129 4389 7118 TIME...MOT...LOC 2044Z 238DEG 35KT 4380 7159 ES
Local storm report, Sep 5, 5:06 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
506 PM EDT TUE SEP 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG HIRAM 43.88N 70.80W
09/05/2017 OXFORD ME AMATEUR RADIO
TREES AND WIRES DOWN ON ROUTE 113 AT THE BALDWIN/HIRAM
TOWN LINE
&&
EVENT NUMBER GYX1704215
TFHLocal storm report, Sep 5, 5:11 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
511 PM EDT TUE SEP 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG WESTMORELAND 42.96N 72.44W
09/05/2017 CHESHIRE NH LAW ENFORCEMENT
TREES DOWN
&&
EVENT NUMBER GYX1704216
TFHThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 4:36 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Oxford, York | 54 min |
| Sep 5, 5:53 PM EDT | Special Weather Statement | GYX | Kennebec | 52 min |
| Sep 5, 6:09 PM EDT | Special Weather Statement | GYX | Androscoggin | 36 min |
| Sep 5, 6:14 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Oxford | 46 min |
| Sep 5, 6:20 PM EDT | Areal Flood Advisory | GYX | Cumberland, Oxford | 115 min |
| Sep 5, 6:43 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Kennebec, Somerset, Waldo | 47 min |
| Sep 5, 7:00 PM EDT | Special Weather Statement | GYX | Androscoggin | 45 min |
| Sep 5, 7:44 PM EDT | Special Weather Statement | GYX | Androscoggin, Kennebec | 46 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.